Alert archive / Nebraska / Red Flag Warnings in 2013
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 28, 2013, 2:24 AM MDT for 24 counties in Nebraska. It took effect at Apr 28, 2013, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2013, 2:24 AM MDT (08:24 UTC)
- In effect from
- Apr 28, 2013, 11:00 AM MDT
- Expired
- Apr 28, 2013, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5506 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS83 KLBF 280824 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT SUN APR 28 2013 ...CRITICAL FIRE DANGER IS EXPECTED THIS AFTERNOON... .AN APPROACHING COLD FRONT WILL PRODUCE WEST WINDS AND DRAW WARM DRY AIR OFF THE HIGH PLAINS AND INTO WESTERN AND NORTH CENTRAL NEBRASKA. THE COLD FRONT WILL MOVE THROUGH THIS AFTERNOON WITH WINDS BECOMING NORTH AND NORTHWEST. WIND GUSTS TO 30 MPH ARE EXPECTED BOTH AHEAD AND BEHIND THE COLD FRONT. NEZ204-206-209-210-219-282100- /O.NEW.KLBF.FW.W.0004.130428T1700Z-130429T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 324 AM CDT SUN APR 28 2013 /224 AM MDT SUN APR 28 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...WEST 10 TO 20 MPH BECOMING NORTH AND NORTHWEST THIS AFTERNOON WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY WILDFIRE WILL SPREAD QUICKLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF
1 follow-up statement
023 WWUS83 KLBF 281517 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 AM CDT SUN APR 28 2013 ...CRITICAL FIRE DANGER IS EXPECTED THIS AFTERNOON... .HOT AND DRY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON. LIGHT WEST WINDS THIS MORNING WILL BECOME NORTHWEST TO NORTH FOR THE AFTERNOON...WITH GUSTS AROUND 25 MPH. A WEAK COLD FRONT WILL APPROACH NORTHERN NEBRASKA THIS AFTERNOON...AND COULD PRODUCE A FEW ISOLATED LIGHTNING STRIKES ACROSS AREAS NORTH OF THE INTERSTATE THIS EVENING. WINDS ALONG AND BEHIND THE FRONT WILL BE NORTH WITH GUSTS TO 30 MPH. NEZ204-206-209-210-219-290100- /O.CON.KLBF.FW.W.0004.130428T1700Z-130429T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 1017 AM CDT SUN APR 28 2013 /917 AM MDT SUN APR 28 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHEASTERN PANHANDLE/SOUTHERN SANDHILLS/SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...LIGHT WEST WINDS THIS MORNING WILL BECOME NORTHWEST TO NORTH AT 10 TO 20 MPH WITH GUSTS AROUND 25 MPH FOR THE AFTERNOON AND EARLY EVENING HOURS. * RELATIVE HUMIDITY...DROPPING TO AROUND 15 PERCENT AND AS LOW AS 12 PERCENT. * IMPACTS...DRY FUELS AND LOW RELATIVE HUMIDITY WILL MAKE IT EASY FOR FIRES TO START. WITH THE GUSTY WINDS...FIRES THAT MAY START WILL GET OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LBF MASEK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 27, 11:44 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 27, 11:44 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 AM CDT SUN APR 28 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 329 PM CDT SAT APR 27 2013 THERMAL RIDGE CONTINUES TO DOMINATE THE HIGH PLAINS. TROF JUST TO THE NORTHWEST HAS A LINE OF MID/HIGH CLOUDS ASSOCIATED WITH IT...ALTHOUGH IT IS STILL WARM...70S WEST OF THE TROUGH. TONIGHT WILL BE MOSTLY CLEAR AS TROUGH ONLY DRIFTING INTO THE FAR NW. BETTER SURF MOISTURE...DEW PTS IN THE 40S...OVER SOUTH CENTRAL AND EASTERN NEB...WHICH WILL LIKELY RESULT IN FOG AGAIN. THIS MORNING THE FOG REMAINED PRIMARILY EAST OF THE CWA...AND SEE A SIMILAR SET UP FOR TONIGHT. WILL NEED TO MONITOR BL MOISTURE CLOSELY. TOMORROW ANOTHER DAY OF HIGHS AROUND 80. THE TROUGH WILL SAG INTO NORTHERN NEB. HIGHS INTO THE LOWER 80S SOUTH OF THE TROUGH AND UPPER 70S TO THE NORTH. ALONG THE TROUGH EXPECT TO SEE SOME MARGINAL INSTABILITY...NEGATIVE LI/S AND A FEW HUNDRED J/KG OF CAPE. CAP IS FAIRLY STRONG AND SHOULD HOLD THROUGH AFTERNOON...HOWEVER A STRAY SHOWER CAN NOT BE RULED OUT YET. MODELS MAY BE UNDERDONE WITH THE CAP AS THE HAVE BEEN TOO WET ACROSS MUCH OF THE AREA...ESPECIALLY OVER THE SANDHILLS REGION...WHERE CURRENT DEW PTS IN THE TEENS TO AROUND 20 DEGREES. WILL NEED TO WATCH MOISTURE CLOSELY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 329 PM CDT SAT APR 27 2013 FOR SUNDAY NIGHT...A WEAK DISTURBANCE IN FAST ZONAL FLOW WILL BRING CHANCES FOR LIGHT RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS. SUPPORT WILL MAINLY BE FROM LEFT ENTRANCE OF UPPER JET AND H7 FRONTOGENESIS. THIS WILL BE TOP DOWN SATURATION AND AT LEAST HALF THE POTENTIAL PRECIPITATION WILL BE WASTED SATURATING THE LOWER LEVELS. INITIALLY QUITE DRY BELOW 650MB. HAVE GENERALLY WENT WITH LOW CHANCE POPS OF 30 TO 40 PERCENT NEAR AND NORTH OF HIGHWAY 2 AN 91...WITH A SLIGHT CHANCE SOUTHWARD TO AROUND I80. WARM TEMPERATURES WILL PERSIST AGAIN MONDAY AS A SURFACE TROUGH DEEPENS ALONG THE HIGH PLAINS. PREVAILING WINDS WILL BE SOUTHWEST 10 TO 25 MPH IN THE AFTERNOON WITH DEEP MIXING FROM WESTERLIES ALOFT. BUMPED HIGHS A BIT TO NEAR 80 MOST AREAS WITH SOUTHWEST NEBRASKA WARMEST IN THE LOWER 80S. RED FLAG WARNINGS MAY BE NEEDED FOR THE AFTERNOON HOURS. FOR MONDAY NIGHT..A COLD FRONT PASSAGE WEAKLY SUPPORTIVE FOR A FEW SHOWERS. MODELS ARE DRY EXCEPT WEAKLY SUPPORTIVE BY NAM AND SREF. WILL GO DRY FOR NOW WITH A SILENT 14 POP. FOR TUESDAY...THE NAM IS FASTER WITH THE COLD FRONT AND COLD AIR ADVECTION THAN THE GFS. COMPARISON IS 2-5C TEMPS 18Z TUESDAY NAM MODEL AND 5 TO 10C TEMPS GFS. HAVE TRENDED COOLER FOR THIS REASON WITH MID/UPPER 50S NORTHWEST TO LOWER/MID 60S SOUTH ALONG WITH BREEZY NORTHERLY WINDS. ALSO SHOWER CHANCES INCREASE DURING THE AFTERNOON HOURS AS A MID LEVEL SHORTWAVE AND RIGHT ENTRANCE REGION OF 115KT UPPER JET INCREASE ACROSS THE REGION. HAVE GENERALLY WENT WITH A SLIGHT CHANCE NORTHWEST HALF OF FORECAST AREA. BEST SHOWER CHANCE COME TUESDAY NIGHT/WEDNESDAY. WINDY CONDITIONS LOOK FAVORABLE AS WELL. DUE TO MUCH COOLER H85 TEMPS OF -3C TO -5C LATER TUESDAY NIGHT/WEDNESDAY MORNING..A MIX OF RAIN OR SNOW IS POSSIBLE. LOOK LIKE MIXING AND NEAR BOUNDARY LAYER TEMPERATURES SHOULD BE ENOUGH TO SUPPORT MENTION OF RAIN ATTM. WILL NEED TO MONITOR HOWEVER FOR POSSIBLE MENTION OF MIX. HIGHS WEDNESDAY OF 45 TO 48 DEGREES WERE TRENDED DOWN A FEW DEGREES FROM THE CONS ALL OUTPUT. STRONG SURFACE HIGHS NEAR 1040MB TO BUILD IN WEDNESDAY NIGHT FOR FREEZE/FROST CONDITIONS. LOWS OF 28 TO 32 SHOULD BE WIDESPREAD...HOWEVER DURATION SHOULD BE LIMITED TO A FEW HOURS DUE TO MIXING. FOR THURSDAY THROUGH SUNDAY...CONSISTENTLY COOL CONDITIONS WILL PERSIST. WHILE DRY CONDITIONS ARE FORECAST THURSDAY/THURSDAY NIGHT...THE DEVELOPMENT OF A CLOSED UPPER LOW IN KANSAS THURSDAY NIGHT APPEARS LIKELY. THE UPPER LOW FORECAST TO LIFT NORTHEAST AND POSSIBLY RETROGRADE NORTHWEST. THIS TO BRING CHANCE POPS FOR LIGHT RAIN FRIDAY/AND SATURDAY. HIGHS IN THE LOWER/MID 50S ARE FORECAST...HOWEVER POTENTIAL EXISTS FOR HIGHS FRIDAY/SATURDAY TO BE COLDER GIVEN UPPER LOW INFLUENCE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1243 AM CDT SUN APR 28 2013 THROUGH SUNDAY AFTERNOON...SCATTERED HIGH CLOUDINESS WILL MOVE IN FROM THE WEST IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE. CLOUDS WILL THICKEN SUNDAY EVENING AS THE DISTURBANCE BEGINS TO TRACK ACROSS NORTHERN NEBRASKA. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING ACROSS NORTHERN NEBRASKA...AND MAY IMPACT THE KVTN TERMINAL AFTER 02Z MONDAY WITH CIGS DOWN TO 5000 FT AND VSBYS DOWN TO 4SM. WINDS OVER THE NEXT 24 HOURS...WILL GRADUALLY SHIFT FROM THE WEST TO THE NORTH...THEN NORTHEAST. WIND SPEEDS WILL RANGE FROM 10 TO 15 KTS. && .FIRE WEATHER... ISSUED AT 329 PM CDT SAT APR 27 2013 VERY DRY THE REST OF THE AFTERNOON...ESPECIALLY OVER THE SANDHILLS...WHERE RH VALUES NEAR 10 PERCENT. REST OF THE AREA IN THE 15 TO 20 PERCENT RANGE. AT LEAST WINDS ARE GENERALLY 15 MPH OR LESS SO FIRE DANGER IS VERY HIGH AND NOT CRITICAL. TOMORROW WILL BE A SIMILAR SET UP AS A TROUGH SAGS INTO THE REGION...AND WINDS WILL GENERALLY BE AROUND 15 MPH. GUSTS WILL LIKELY PUSH 20 MPH AND WILL NEED TO BE MONITORED AS GOOD MIXING...DUE TO HIGHS AROUND 80...MAY PRODUCE SOME LOCALIZED WIND GUSTS AROUND 25 MPH. NO HEADLINE EXPECTED AT THIS TIME...DUE TO THE MARGINAL WINDS AS RH VALUES LIKELY AROUND 10 TO 15 PERCENT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MASEK LONG TERM...ROBERG AVIATION...CDC FIRE WEATHER...MASEK
Hazardous weather outlook, Apr 27, 9:57 PM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1057 PM CDT SAT APR 27 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-290400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1057 PM CDT SAT APR 27 2013 /957 PM MDT SAT APR 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE DANGER WILL CONTINUE TO BE VERY HIGH SUNDAY AND MONDAY WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO BETWEEN 10 AND 20 PERCENT. WINDS WILL INCREASE MONDAY AHEAD OF A STRONG COLD FRONT FORECAST TO PASS THROUGH MONDAY NIGHT OR TUESDAY. A WEAK TROUGH WILL MOVE ACROSS NORTHERN NEBRASKA SUNDAY EVENING AND MAY SPARK A FEW ISOLATED THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
Nearby
Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.